Jump to content

yogini

Volunteer
  • Content Count

    3,016
  • Joined

  • Last visited

Community Reputation

0 Neutral

About yogini

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Location
    New York, NY

Recent Profile Visitors

6,792 profile views
  1. There are a number of conditions that can cause exercise intolerance. It is always hard to know but if a sustained increase in HR (or decrease in BP) is not one of your symptoms, I would put dysautonomia as lower likelihood for the cause of your symptoms. Not necessarily ruling it out, but maybe your time is better spent investigating other conditions first like with your neck and other injuries. Did you have a full cardiac workup with ECG, Echo, stress test, etc? And a full blood workup?
  2. REgardless of whith form of dyautonomia you have, many of the typical dysautonomia symptoms cause fatigue: low blood pressure, high heart rate, high blood pressure, lack of oxygen to the brain. The cause of the fatigue would probably depend on your particular etiology. Many of the medications we take - like beta blockers - also cause fatigue. I found that once I got on the right meds and got moving my fatigue decreased dramatically.
  3. I always get a flu shot without any POTS flare up. I do this to avoid getting dehydrated from the flu. This year there was an extra incentive. Once flu season hits, if you get a fever you won't know if it's the flu or COVID. Everyone in this situation will need a COVID test to sort this out, and there is already a shortage of COVID tests. It seems like it would be super stressful to have that happen, with POTS also in the mix. For me, it is a relief to remove the flu from the equation. For those who are considering it, earlier is better because there is expected to be a shor
  4. Hi. Many people with various forms of dysautonomia have a reaction to alcohol and/or caffeine. I am not sure that having a reaction would be informative toward a diagnosis.
  5. No change in BP is required for POTS. I hope you get some answers and start to feel better soon.
  6. Hi. Did you ever figure out the cause of your chest pains? And did they give you different options of medications you can take to treat them? I am not a doctor but I would guess there is more than one medicine available and experimenting with the medicines might help you figure out whether the dysautonomia-like symptoms are a side effect of your current medication, or whether you actually have dysautonomia. Treating dysautonomia is possible, but it can be a very long journey of trial and error and one that you really don't want to go down if you can avoid it by swapping out the chest pain
  7. I think chronic headaches are an extremely common symptom of dysautonmia. You can get a headache if your blood pressure is too low or too high and that is the most common cause. Headaches can also be a side effect of many of the POTS medications. Of course there can be other co-condtions with dysautnomia which also cause headaches. So it is a bit hard to determine the cause! When I got or get flares I sometimes had a headache or migraine for 2-3 days in a row ad there was nothing I could do but stay in bed all day. I found my headaches almost totally went away when my other symptoms
  8. If he has dysautonomia, I am guessing he first started noticing it when he went to a higher altitude. I don't believe dysautonomia can start just by visiting a high altitude. But many of us suspect we had it for a long time (maybe even since birth) and didn't notice. Your father should maybe try to get an appointment with a local dysautoomia specialist and get a tilt table test. Or just do a home tilt table test.
  9. Hi, There is info about dysautonomia doctors on the Dinet website, I would try to find one close to you, get a referral from your primary and they can run the test,. You can also do a poor man’s tilt test at home, measuring your own HR and BP. If you google or search the forum you will find instructions. There are a million different medications and treatments you can try which a good POTS doctor can help you figure out. There is also info on those treatments on the Dinet page. I hope you feel better soon!
  10. I took Paxil for many years and it had the best results with few side effects. Some people have a terrible reaction to SSRIs. Others like me do well, so it is a bit of trial and error. You may have to try more than one kind and adjustthe dose. It might be helpful to do some searches on the forum and also some reading on the different SSRIs that are used. Paxil is one of them that has been studied and shown to improve dysautonomia symptoms. I don’t believe SSRIs reset the nervous system. They increase serotonin which helps symptoms.
  11. Thanks! Usually when the slightest thing gets off balance - sleep, fluids etc - even when I eat too much - I get tachy. I am still not sure how I managed to have zero POTS symptoms but I won’t complain!
  12. I had a fever of 101 for a day and maybe 100.4 for a few days. I realized this only because I started to feel cold. 2 days after the fever, my sense of taste completely disappeared and stayed wiped out for about 3 weeks. Luckily it didn't hit me hard or trigger any of my POTS symptoms. This was really surprising to me, since I have post-viral POTS anything that goes on with my body usually triggers my symptoms. (I have very mild symptoms now, don't need meds but sometimes have to spend a day or two in bed during a flare. ) Also there are a bunch of articles of people getting dysautonomi
  13. Sorry you are going through this. This sounds like a typical post-viral onset of POTS which is treatable (and from which you have a good chance to recover fully). What is your blood pressure? Many of us with high heart rates have been successfully treated with beta blockers. Has your doctor considered prescribing one to you?
  14. A lot of people post on the forum. Some don't sound like dysautonomia (or it's unclear) but your story very much sounds like it to me. I am sorry that you have been dealing with this for so long, undiagnosed. Do you have access to a dysautonomia specialist in your area? I would see if you can get scheduled for a tilt table test. Also, you can do a poor man's tilt at home where you measure your pulse and BP sitting and standing. You can google how best to do this. If you try this a few times and keep track of your HR and BP at home you will get a sense of whether you have dysautonomia.
  15. In a normal person, the BP is lowest when lying down, increases from lying down to sitting, and from sitting to standing. If you go directly from lying down to standing it would also increase. If you take it in reverse, BP lowers from standing to sitting and sitting to lying down or standing diretly to lowing down. The reactions you descried above are normal, except that in healthy people BP doesn't drop from sitting to standing. When it drops that is called orthostasis, which is a symptom for dysautonomia. If you are orthostatic while standing, your BP would then correct itself when y
×
×
  • Create New...